Alert archive / Oklahoma / Flash Flood Warnings in 1993

Flash Flood Warning 63, NWS Tulsa, OK

September 25, 1993Ottawa County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Sep 25, 1993, 12:18 AM CDT for Ottawa County, Oklahoma. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 25, 1993, 12:18 AM CDT (05:18 UTC)
Expired
Sep 25, 1993, 6:15 AM CDT
In force
6 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Ottawa County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 5.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1993-09-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1993-09-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 250520
FFWTUL
OKC035-105-115-251115-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1218 AM CDT SAT SEP 25 1993
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  615 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN NORTHEAST OKLAHOMA
 
   ...CRAIG COUNTY...NOWATA COUNTY...OTTAWA COUNTY
 
HEAVY RAINS CONTINUE OVER MUCH OF NOWATA...CRAIG AND OTTAWA COUNTY AT
1115AM. RADAR ESTIMATES FROM 1 TO 3 INCHES OF RAIN HAS FALLEN OVER THE
NORTHEAST OKLAHOMA COUNTIES BORDERING KANSAS SINCE 8PM. SHOWERS AND
THUNDERSTORMS WERE STILL DEVELOPING OVER WESTERN OKLAHOMA AND MOVING
EAST OVER THIS SAME GROUND. SMALL STREAMS AND CREEKS WILL RAPIDLY FILL
WITH WATER DURING THE NIGHT AND MAY PRODUCE FLASH FLOODING.
 
IF YOU LIVE IN A FLOOD PRONE AREA MOVE YOUR PROPERTY TO HIGHER GROUND.
IF FLOODING WATERS THREATEN DO NOT HESITATE TO GET TO A SAFE PLACE.
NEVER DRIVE YOUR CAR OVER WATER COVERED ROADS.
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 9:39 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Sep 24, 9:39 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
930 PM CDT FRI SEP 24 1993

WX ACTIVE ENOUGH TO KEEP ME FROM LUKING MUCH AT FCST. WILL LEAVE AS
IS EXCEPT EXTND FFA INTO EC ZNS.
DECIDED TO LEAVE ZNS 29-30 OUT OF FFA...NO HVY RAINS HAVE FALLEN IN
THAT AREA THIS EVE.
/13
.OK...FFA ZNS 26>28 AND 31>33 FOR TONIGHT.

In the hours before

Special weather statement, Sep 24, 6:49 PM CDT, 5 hours 29 minutes before
OKZ030-031-032-033-034-250045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
649 PM CDT FRI SEP 24 1993

...THUNDERSTORMS CONTINUE TO SPREAD HEAVY RAIN INTO EASTCENTRAL
OKLAHOMA...

AT 645PM...WEATHER SERVICE RADAR SHOWED A 40 MILE WIDE AREA OF SCATTERED
SHOWERS AND THUNDERSTORMS FROM FAYETTEVILLE ARKANSAS TO MUSKOGEE TO
NEAR SHAWNEE. THE STRONGEST STORMS WERE LOCATED IN POTTAWATOMIE COUNTY.
THESE WERE MOVING NORTHEAST AT 30MPH AND WILL MOVE INTO OKFUSKEE COUNTY
BY 715PM.

LISTEN FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 24, 6:50 PM CDT, 5 hours 28 minutes before
OKZ030-031-032-033-034-250045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
649 PM CDT FRI SEP 24 1993

...THUNDERSTORMS CONTINUE TO SPREAD HEAVY RAIN INTO EASTCENTRAL
OKLAHOMA...

AT 645PM...WEATHER SERVICE RADAR SHOWED A 40 MILE WIDE AREA OF SCATTERED
SHOWERS AND THUNDERSTORMS FROM FAYETTEVILLE ARKANSAS TO MUSKOGEE TO
NEAR SHAWNEE. THE STRONGEST STORMS WERE LOCATED IN POTTAWATOMIE COUNTY.
THESE WERE MOVING NORTHEAST AT 30MPH AZND WILL MOVE INTO OKFUSKEE COUNTY
BY 715PM.

LISTEN FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 8:26 PM CDTSevere Thunderstorm WarningTSAPittsburg49 min
Sep 24, 9:18 PM CDTSevere Thunderstorm WarningTSAOsage, Washington42 min
Sep 25, 12:18 AM CDTFlash Flood WarningTSACraig, Nowata6 hr

Nearby

Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.